Jump to content

things are improving


ernrol

Recommended Posts

Just an update to let you all know that I did not fall off the earth. I have been getting Carboplatin and Taxol along with radiation daily. They thought that I was a good Canadate to get 33 days of radiation squeezed into 22 days. I did not have many side effects except for some fatigue and problems swallowing, which was to be expected. Then about ten days ago we think that I got a virus. The fatigue got worse and the swallowing became harder along with aches and pain from the virus. I thought that it was just the increase in the radiation, but looking back we are pretty sure it was a virus, like the flu. Anyway I am now through with the radicalization and chemo and will wait testing in January. I had my last radiation and chemo on the 19th. The side effects should start to go away in about 2 weeks. I have not been on the computer much. With all the supplements that I take, it becomes a long project to swallow all of them and drink all the water that I want to. They thought that I would loose weight because of the swallowing and loss of appetite. So with a lot of help from the good Lord I managed to gain about a pound or two. Now I still need to loose weight. They said I should be walking a little each day. They said get up out of the chair and walk across the room once in a while. So I did not feel too bad since I was walking a mile and felt tired. I did manage to teach my last Steven Ministry class on the 13th before I got the virus, so they will all be graduating.

I would like to wish everyone a Merry Christmas and a Happy Holliday and look forward to some great scans in the new year.

Link to comment
Share on other sites

Ernie,

Sounds like this last round was a bit rough. You are such a strong man to be pushing yourself to walk a mile instead of the occasional lap around the room. Glad to hear you didn't lose weight. Hopefully the next scan will be a good one.

Merry Christmas!

Mendy

Link to comment
Share on other sites

Ernie, I can't imagine how hard it's been, but from the sound of things you are bouncing back (or fighting back) well. I hope the side effects ease quickly and you begin to feel more like yourself soon. You've been through a LOT.

Will be keeping you in my prayers everyday until test time.

(((hugs)) Keep us posted.

Link to comment
Share on other sites

Hello Ernie,

I am glad to hear you are recovering, and know you'll get better and better as the new year starts.

After using your information and research on supplements, plus doing my own research, I finally have my complete, finally list of supplements and nutritional support. I added whey protein to my list - interesting information about that.

Also, after doing some running for potential training, I decided to add more weight lifting instead, and less running. There's limited science behind building muscle in addition to traditional exercise in fighting cancer and even less in fighting lung cancer (I guess they assume lung cancer patients don't exercise?) but what little I can find in terms of immune system support is very credible, plus it makes perfect sense.

Interesting experience though, I noticed that I have gained a lot of lower body strength - can do heavier and more reps in squats, etc., but have lost upper body strength. I also notice recovery takes a day or two longer - must be a chemotherapy side effect. Odd...sorry for rambling, but, if you aren't already doing it, you might want to research adding weight training to your exercise plan.

Meanwhile, please have wonderful holidays, and thank you for all of your help and the information you sent to me in email.

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.